Kentucky, 2001Hail in Kentucky, June 26, 2001
June 26, 2001 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 1:00 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 26, 1:00 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUN 26 2001
LTL CONVECTION TO REPORT AS OF THE EARLY PM HOURS...BUT ALL MODEL
AND EARLY AM MODIFIED SOUNDING INDICATIONS ARE THAT PM SUN WL CREATE
MODERATELY UNSTABLE LATE DAY ENVIRONMENT FOR UPPER LOW TO TOUCH OFF
AT LEAST SCT CONVECTION. MOVEMENT OF -13C TO -14C H5 COLD POOL
OVERHEAD WL STEEPEN MID LVL LAPSE RATES TOO...AND AS VORT ENERGY
PINWHEELS AROUND LOW SHOULD SEE UVM FIELD FURTHER EHANCED. SOME
STORM INTRO MAY BE PROPAGATING KIND FROM MOST FAVORABLE ZONE JUST TO
OUR EAST...BUT OTHER THAN MONITOR OF LATEST RADAR DATA WL NOT TRY TO
PICK-CHOOSE AND INSTEAD WL LIKELY PAINT ONE SMALL POP FOR MOST AREA.
STRONGER STORMS COULD WELL HAVE THE POTENTIAL FOR REACHING SVR
LIMITS FOR HAIL GIVEN WBZERO HEIGHTS AROUND 9K AND RELATIVELY LOW
TROP...REFLECTED IN LATEST DY1. EXPECT LTL STORM MOVEMENT W/WEAKLY
SHEARED ENVIRONMENT ...BUT THIS COULD ENHANCE LOCALLY HEAVY RAIN
POTENTIAL...AS SOUNDINGS SHOW FAIRLY HIGH PWS APPROACHING 1.25.
DESPITE SOME MODEL DISCREPANCIES ON SPEED OF UPPER LOWS WWARD DRIFT
AND AVAILABLE MOISTURE/RESULANT QPF...NET RESULT FOR ZFP WL MEAN
CONTINUATION OF LARGELY DIURNAL POPS TIL LOW WASHES OUT LATE IN
EXTENDED. HOWEVER AM BECOMING MORE CONCERNED REGARDING POTENTIAL FOR
OVERNIGHT LINGERING POPS GIVEN AMPLE MEAN RH AND COLD POOL
OVERHEAD...AND WL LIKELY LOWER BUT HANG ON TO A VERY SMALL POP EVEN
INTO TONIGHT PTNS OF FCST...AT LEAST 1ST COUPLE OF NIGHTS OF
PACKAGE. THIS IS FAIRLY REPRESENTED IN GOING PACKAGE WITH EMPHASIS
ON EVENING CHC AND THUS ANTICIPATE JUST MINOR ADJUSTMENTS.
LATEST MRF CONTINUES TREND OF WASHING OUT LOW TO THE SW BY SUN AS
BROAD UPPR RIDGING DOMINATES MUCH OF CNTL U.S. THIS SHOULD BEGIN DRY
WX FCST THAT WL LAST THRU EARLY NEXT WK AS LARGE SURFACE HIGH MOVES
SE OUT OF CANADA AND PROVIDES PAH FA WITH DRY TRAJECTORIES AND
SEASONALLY PLEASANT TEMPS/DEW POINTS.
GUIDANCE NOS CONTINUE THEIR SYNCHRONIZATION SAVE FOR WED HIGHS OF
FAN WHICH APPEAR WAY TOO WARM GIVEN PAST SEVERAL DAYS RECORDINGS. WL
THEREFORE TAKE FWC/MAV BLEND TRENDING TOWARD COOLER SIDE OF NOS TIL
UPR LOW IS OUT OF PICTURE.
.PAH...NONE.
HUMPHREY
In the hours before
Local storm report, Jun 26, 4:49 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
549 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
M
0543 PM CHARLESTON MO .75 INCH HAIL
06/26/01 MISSISSIPPI REPORTED BY LAW
ENFORCEMENT
RJPLocal storm report, Jun 26, 4:54 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
554 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0551 PM CHARLESTON MO .88 INCH HAIL
06/26/01 MISSISSIPPI REPORTED BY LAW
ENFORCEMENT
RJPSpecial weather statement, Jun 26, 5:38 PM CST, 26 minutes before
ILZ075-080>082-084>086-270000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT TUE JUN 26 2001
AT 635 PM...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM...CAPABLE OF
HAIL UP TO 1/2 INCH IN DIAMETER NEAR ZEIGLER AND ROYALTON IN
SOUTHEAST WILLIAMSON COUNTY. THIS STORM WAS MOVING NORTHWEST AT 5
MPH...TOWARD EXTREME SOUTHEAST PERRY COUNTY ILLINOIS AND NORTHEAST
JACKSON COUNTY ILLINOIS. THIS STORM MAY ALSO PRODUCE GUSTYi WIND TO
40 MPH...AND TORRENTIAL RAIN.
NOLES
Special weather statement, Jun 26, 5:38 PM CST, 26 minutes before
ILZ075-080>082-084>086-270000-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT TUE JUN 26 2001
AT 635 PM...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM...CAPABLE OF
HAIL UP TO 1/2 INCH IN DIAMETER NEAR ZEIGLER AND ROYALTON IN
SOUTHWEST WILLIAMSON COUNTY. THIS STORM WAS MOVING NORTHWEST AT 5
MPH...TOWARD EXTREME SOUTHEAST PERRY COUNTY ILLINOIS AND NORTHEAST
JACKSON COUNTY ILLINOIS. THIS STORM MAY ALSO PRODUCE GUSTY WIND TO
40 MPH...AND TORRENTIAL RAIN.
NOLES
CORRECTED WILLIAMSON COUNTY FROM SOUTHEAST TO SOUTHWEST
Special weather statement, Jun 26, 5:53 PM CST, 11 minutes before
ILZ075-080>082-084>086-270000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CDT TUE JUN 26 2001
A STRONG THUNDERSTORM WAS EXITING SOUTHWEST FRANKLIN COUNTY...JUST
WEST OF THE ROYALTON AREA...MOVING INTO NORTHEAST JACKSON COUNTY.
THIS STORM WILL PASS NEAR ELKVILLE THROUGH 720 PM. PEA TO MARBLE
SIZE HAIL IS STILL POSSIBLE WITH THIS STORM...ALONG WITH BRIEF VERY
HEAVY RAINFALL AND POSSIBLY GUSTY WIND.
L
NOLES
***THE PREVIOUS MENTION OF SOUTHWEST WILLIAMSON COUNTY SHOULD HAVE
BEEN FRANKLIN COUNTY...AND WAS NOTED IN THIS STATEMENT.
Hail, Christian
- When
- June 26, 6:04 PM CST
- Where
- Christian County, 3 mi SE of Herndon
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.700, -87.533
The fire department reported dime size hail near the intersection of Highways 117 and 345.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 26 to 30, 20012 deaths · 5 events
- Heavy Rain in Washington, June 26 to 27, 2001$21 million · 4 events
- Wildfire in Alaska, June 26 to 29, 2001$800,000 · 1 event
- Damaging Wind in Tennessee, June 26, 2001$70,000 · 1 event
- Damaging Winds in Kentucky, June 26, 2001$50,000 · 80 kt wind · 2 events
- Damaging Wind in Florida, June 26, 2001$50,000 · 70 kt wind · 1 event
- Tornado in Wyoming, June 26, 2001F1 · 1 event
- Flash Flooding and Hail in Montana, June 26, 20012 in hail · 23 events
- Damaging Wind in Tennessee, June 26, 2001$27,000 · 1 event
- Hail in Texas, June 26, 2001$25,000 · 0.88 in hail · 2 events
- Flash Flooding and Hail in Tennessee, June 26, 200165 kt wind · 21 events
- Damaging Wind in Louisiana, June 26, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248476.